Alert archive / California / Wind Advisories in 2017
Wind Advisory 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 19, 2017, 2:05 PM PDT for Imperial County, Riverside County, California. It took effect at Oct 19, 2017, 5:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2017, 2:05 PM PDT (21:05 UTC)
- In effect from
- Oct 19, 2017, 5:00 PM PDT
- Expired
- Oct 20, 2017, 11:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA
The radar
The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2931 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS75 KPSR 192105 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 205 PM MST Thu Oct 19 2017 CAZ562-200915- /O.NEW.KPSR.WI.Y.0025.171020T0000Z-171021T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 205 PM PDT Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 11 PM PDT Friday. * AFFECTED AREA...Far southwestern Imperial County. * TIMING...Late Thursday afternoon through Friday evening. * WINDS...Sustained 30-40 mph with gusts of 45-55 mph. * IMPACTS...Motorists traveling on Interstate 8 near the San Diego County border will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AJ
5 follow-up statements
337 WWUS75 KPSR 200757 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1257 AM MST Fri Oct 20 2017 CAZ563>567-202200- /O.EXB.KPSR.WI.Y.0025.171020T1800Z-171021T0600Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1257 AM PDT Fri Oct 20 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM this morning to 11 PM PDT this evening. * AFFECTED AREA...Imperial County. * TIMING...Friday morning through Friday evening. * WINDS...Sustained 25-35 mph with gusts 35-45 mph. * IMPACTS...Motorists traveling on Interstate 8, Highway 111, and Highway 78 will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-202200- /O.CON.KPSR.WI.Y.0025.000000T0000Z-171021T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 1257 AM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Far southwestern Imperial County. * TIMING...Through Friday evening. * WINDS...Sustained 30-40 mph with gusts of 45-55 mph. * IMPACTS...Motorists traveling on Interstate 8 near the San Diego County border will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
385 WWUS75 KPSR 201306 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 606 AM MST Fri Oct 20 2017 CAZ566-567-202200- /O.EXT.KPSR.WI.Y.0025.171020T1306Z-171021T0600Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 606 AM PDT Fri Oct 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Southwestern Imperial County * TIMING...Through Friday evening. * WINDS...Sustained 25-35 mph with gusts 35-45 mph. * IMPACTS...Motorists traveling on Interstate 8, Highway 111, and Highway 78 will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-202200- /O.CON.KPSR.WI.Y.0025.000000T0000Z-171021T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 606 AM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Far southwestern Imperial County * TIMING...Through Friday evening. * WINDS...Sustained 30-40 mph with gusts of 45-55 mph. * IMPACTS...Motorists traveling on Interstate 8 near the San Diego County border will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563>565-202200- /O.CON.KPSR.WI.Y.0025.171020T1800Z-171021T0600Z/ Salton Sea-Chuckwalla Mountains-Imperial County Southeast- Including the cities of Desert Shores, Imperial Hot Mineral Springs, and Winterhaven 606 AM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * AFFECTED AREA...Imperial County. * TIMING...Friday morning through Friday evening. * WINDS...Sustained 25-35 mph with gusts 35-45 mph. * IMPACTS...Motorists traveling on Interstate 8, Highway 111, and Highway 78 will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
279 WWUS75 KPSR 201815 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1115 AM MST Fri Oct 20 2017 ...Blowing Dust Possible... CAZ562>567-210600- /O.NEW.KPSR.DU.Y.0025.171020T1815Z-171021T0100Z/ /O.CON.KPSR.WI.Y.0025.000000T0000Z-171021T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1115 AM PDT Fri Oct 20 2017 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Blowing Dust Advisory, which is in effect until 6 PM PDT this evening. * AFFECTED AREA...Imperial County. * TIMING...Now through Friday evening. * WINDS...Sustained 25-35 mph with gusts 35-45 mph. * VISIBILITY...Below 1 mile. * Impacts...Motorists traveling on Interstate 8, Highway 111, and Highway 78 will encounter difficult handling conditions due to very strong winds. There may also be reduced visibility at times due to blowing dust which will make conditions even more hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. && $$ AZZ530>532-535-536-CAZ569-210100- /O.NEW.KPSR.DU.Y.0025.171020T1815Z-171021T0100Z/ Parker Valley-Kofa-Yuma-Southeast Yuma County-Gila River Valley- Palo Verde Valley- Including the cities of Parker, Ehrenberg, Palm Canyon, Yuma, Fortuna Foothills, Ligurta, Martinez Lake, Blythe, Palo Verde, and Ripley 1115 AM MST Fri Oct 20 2017 /1115 AM PDT Fri Oct 20 2017/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST /6 PM PDT/ THIS EVENING... The National Weather Service in Phoenix has issued a Blowing Dust Advisory, which is in effect until 6 PM MST /6 PM PDT/ this evening. * AFFECTED AREA...Yuma County. * TIMING...Now through Friday evening. * WINDS...Gusts over 40 mph. * VISIBILITY...Below 1 mile. * IMPACTS...Hazardous driving conditions from widespread blowing dust reducing visibility below 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. && $$
735 WWUS75 KPSR 210044 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 544 PM MST Fri Oct 20 2017 CAZ562>567-210600- /O.EXP.KPSR.DU.Y.0025.000000T0000Z-171021T0100Z/ /O.CON.KPSR.WI.Y.0025.000000T0000Z-171021T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 544 PM PDT Fri Oct 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... * AFFECTED AREA...Imperial County. * TIMING...Now through Friday evening. * WINDS...Sustained 25-35 mph with gusts 35-45 mph. * Impacts...Motorists traveling on Interstate 8, Highway 111, and Highway 78 will encounter difficult handling conditions due to very strong winds. Areas of reduced visibilities in blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities in blowing dust or blowing sand. Use extra caution. && $$ AZZ530>532-535-536-CAZ569-210145- /O.EXP.KPSR.DU.Y.0025.000000T0000Z-171021T0100Z/ Parker Valley-Kofa-Yuma-Southeast Yuma County-Gila River Valley- Palo Verde Valley- Including the cities of Parker, Ehrenberg, Palm Canyon, Yuma, Fortuna Foothills, Ligurta, Martinez Lake, Blythe, Palo Verde, and Ripley 544 PM MST Fri Oct 20 2017 /544 PM PDT Fri Oct 20 2017/ ...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST /6 PM PDT/ THIS EVENING... Winds have diminished across the region, reducing the amount of blowing dust across the region, with visibilities now mainly greater than 1 mile. $$
791 WWUS75 KPSR 210532 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1032 PM MST Fri Oct 20 2017 CAZ562>567-210645- /O.EXP.KPSR.WI.Y.0025.000000T0000Z-171021T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1032 PM PDT Fri Oct 20 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have diminished from advisory levels and thus, the Wind Advisory will be allowed to expire on schedule at 11 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 19, 4:01 AM PDT, 10 hours 4 minutes earlier.
Area forecast discussion, Oct 19, 4:01 AM PDT, 10 hours 4 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 401 AM MST Thu Oct 19 2017 .UPDATE...Updated aviation and fire weather discussions. && .SYNOPSIS... A few isolated light showers will be possible across eastern Arizona through this afternoon as a weak disturbance moves through the region. Drier and cooler air will settle into the region into this weekend before high pressure rebuilds over the region leading to well above normal temperatures by early next week. && .DISCUSSION... A weak shortwave trough centered near Las Vegas early this morning will slowly move east northeastward today with a trailing trough axis moving through the southern half of Arizona. Modest moisture levels still exist across much of the region, but the bulk of the moisture exists in the mid to upper levels of the atmosphere. The best chance for light showers today will be focused across the higher terrain northeast and east of Phoenix. The combination of weak difluence aloft and the passage of the trough axis this morning into early this afternoon should result in at least a few light showers over the high terrain. Any showers that develop over the south-central Arizona deserts should only result in sprinkles at best due to the very dry sub-cloud layer below 14k feet. The trough axis and the chances for showers will exit into New Mexico by late afternoon. Temperatures today will again be well above normal, but some slight cooling will be seen across southeast California and southwest Arizona. Behind the exiting trough, drier air aloft will begin to gradually filter into the region. For Friday into the weekend, a deeper upper level trough passing by to our north will begin to influence the Desert Southwest. Upper level heights and temperatures will fall modestly Friday into Saturday with the main trough axis passing through Arizona early Saturday. Highs Friday will drop back into the upper 80s across most lower desert locales with another degree or two drop on Saturday. Skies are expected to be clear to mostly clear under drying conditions. Strong surface high pressure will build across the Great Basin Friday into early Saturday resulting in a modest pressure gradient setting up across the northern half of Arizona and southern California. Westerly surface winds will become breezy on Friday across southern Arizona and windy at times across portions of southeast California. Near-advisory level winds across Imperial County on Friday may result in some patchy blowing dust. Winds will weaken into Saturday and turn northerly across the Lower Colorado River Valley as the surface high shifts further eastward into the Central Rockies. This turn to northerly winds will bring rapid drying in the low levels on Saturday dropping surface dew points into the teens across the Lower Colorado River Valley and into the 20s and 30s across southern Arizona. Eventually, the eastward shifting surface high will set up an easterly flow across the majority of southern Arizona beginning Saturday night, lasting into early Monday. An unseasonably strong ridge of high pressure is forecast to build over the Pacific just west of the Baja peninsula Friday into Saturday and eventually shifting northward into the Desert Southwest Sunday into early next week. The NAEFS ensemble mean forecast shows record or near record climo 500mb heights late Sunday into Monday across southern Arizona, but this doesn't last very long as the ridge center shifts well to the northwest by Monday night. Either way, we are looking at a quick turn-around in temperatures starting Sunday. Highs Sunday should easily make it back into the lower 90s followed by middle to upper 90s for Monday and Tuesday. Though forecast highs fall short of records on Monday by several degrees, the forecast high of 97 degrees for Phoenix on Tuesday would top the previous record of 96. Some gradual cooling is likely going through the middle of next week as the upper level ridge weakens, but temperatures should still remain several degrees above seasonal normals. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: A weak disturbance moving through this morning will bring isolated areas of virga to mainly the east valley with perhaps a few sprinkles reaching the ground. This threat will quickly end by late morning as the disturbance moves off to our east. Beyond this, winds will follow typical diurnal tendencies this afternoon with no other aviation concerns. Southeast California/Southwest Arizona including KIPL and KBLH: Westerly winds will continue at KIPL today and tonight with even stronger westerlies this evening. Winds will favor the southwest at KBLH today and remain at or below 10 kts. Only a few passing high clouds are expected at both terminals today. && .FIRE WEATHER... Saturday through Wednesday: Temperatures hovering near average over the weekend will rebound back close to 10F above normal on Monday and Tuesday. High pressure and dry air will become locked over the districts ensuring no chance of rain. Afternoon minimum humidity levels in a 10-20% range over the weekend will fall into the single digits next week while overnight recovery deteriorates from good down to poor to fair levels. Breezy northwesterly winds are likely in SE California and along the Lower Colorado River Valley on Saturday, but speeds will remain below critical thresholds. Winds are forecast to weaken by Sunday. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Kuhlman AVIATION...Wilson FIRE WEATHER...Wilson/Rogers/MO
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.